MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON V OSTEO INTRODUCER 11 GA TROCAR/BEVEL KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON V OSTEO INTRODUCER 11 GA TROCAR/BEVEL KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number VPK011D
Medical Device Problem Codes Difficult to Remove (1528); Mechanics Altered (2984)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a patient implanted with a spinal product using a trocar for a sacroplasty.It was reported that the head of the trocar became loose at the connection to the metal and could not be removed from the patient without excessive force and tools to grip the metal.There were no complications during the procedure except that an additional product needed to be opened to complete the procedure.There were no patient symptoms or complications as a result of the event.The patient came in contact with the product.The pre-op diagnosis was sacral fracture.Level implanted was sacrum.After having major difficulty pulling out the trocar, we had to use a t34a and cds2a and cc02a to complete the procedure.The product was replaced by a medtronic product.No further complications were reported/ anticipated.
 
Additional Manufacturer Narrative
H3: product analysis; part# vpk011d, lot# 0219666331: visual and optical inspection revealed the trocar is jammed in the shaft due to the dried cement.There are no signs of the shaft separating from the hub.Root cause of issue undetermined.H6: updated eval.Code method, patient code, eval.Code result post analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON V OSTEO INTRODUCER 11 GA TROCAR/BEVEL KIT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10776944
Report Number1030489-2020-01566
Device Sequence Number1126724
Product Code LXH
UDI-Device Identifier00643169637504
UDI-Public00643169637504
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2020
Device Model NumberVPK011D
Device Catalogue NumberVPK011D
Device Lot Number0219666331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer03/19/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1